MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-A,B (ABO3); SERACLONE ANTI-AB

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-A,B (ABO3); SERACLONE ANTI-AB
Catalog Number 801375100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a donor sample when tested with seraclone anti-a,b.The customer reported that the donor was historically typed as a blood group o.But the donor sample was also tested in a different laboratory and typed as a blood group a subgroup.The exact day of event is unknown and occured according to the customer in (b)(6) 2016.The customer said to send in the supposedly defective product and the donor sample that caused a false negative test result for investigational testing.We are still waiting for the material.
 
Event or Problem Description
The customer reported a false negative reaction of a donor sample with seraclone anti-ab.The exact date of event could not be provided by the customer but occured according to him in (b)(6) 2016.The customer reported that two donors (twins) were historically typed as blood group o.The donor samples were also tested in a different laboratory and typed as blood group: a subgroup.The customer reported that twin a (#(b)(6)) reacted false negatively with seraclone anti-ab.The customer did not send in the allegendly defective product seraclone anti-ab for investigational testing but he did send the two donor samples that had caused the fals negative test result.Therefor our quality control laboratoy tested their retained sample of seraclone anti-ab in parallel to the last released lot (#8630200-03).The following results were yielded with different test methods: donor 1 (#(b)(6)): blood group o; donor 2 (#(b)(6)): blood group o.Furthermore both donor samples were tested with two different diamed gel cards (human and monoclonal).Both samples reacted 1w + positive with anti-ab monoclonal (cell line: es-131 (es-15) + birma-1, es4).A molecular genetic analysis was conducted that showed the following results: a2 o1 this indicates blood group a2 with the limitation that it cannot be distinguished from a3, ax and ael.In summary, we assume that both samples have blood group ael.We could not verify the presumption because there was not enough patient material left for an absorption/ elution.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective seraclone anti-ab lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.Our follow-up report has already been sent on august 15, 2017 but by mistake it carried an incorrect report number: 9610824-2017-00102 instead of 9610824-2016-00102.We apologize for this mistake.

Brand Name
BLOOD GROUPING REAGENT ANTI-A,B (ABO3)
Common Device Name
SERACLONE ANTI-AB
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6250472
Report Number9610824-2016-00102
Device Sequence Number14304618
Product Code QHR
UDI-Device Identifier07611969950164
UDI-Public07611969950164
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2017
Device Catalogue Number801375100
Device Lot Number8526140-02
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by Manufacturer12/19/2016
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL A1,B, LOT 8643011-00; BIOTESTCELL A1,B, LOT 8643021-00; BIOTESTCELL A1,B, LOT 8643021-00; BIOTESTCELL A1,B. LOT 8643011-00; SERACLONE ANTI-A, LOT 8517050-03; SERACLONE ANTI-A, LOT 8517050-03; SERACLONE ANTI-B, LOT 8538020-02; SERACLONE ANTI-B, LOT 8538020-02; BIOTESTCELL A1,B, LOT 8643021-00; BIOTESTCELL A1,B. LOT 8643011-00; SERACLONE ANTI-A, LOT 8517050-03; SERACLONE ANTI-B, LOT 8538020-02